Originally

does Dxm and benadryl make your symptoms worse?

10 posts in this topic

So I was wondering, when people get sick do they just tough it out or do they take medicine? Could dex or benadryl/ other common house held items that can be abused make people's symptoms worse? Also inhalents, makes things worse?

0

Share this post


Link to post
Share on other sites

I took a sleep aid that made my symptoms much worse, but only for a day. I don't think you can run the risk of permanently worsening symptoms as long as you take small doses and don't overdo it. But that said, I stay away from all that crap. Your body will heal from a common cold if you just drink lots of water and eat right. No need in putting more junk in your system that makes you feel worse. 

0

Share this post


Link to post
Share on other sites

I don't touch over the counter cold medications.  Pseudoephedrine might as well be speed in my body.  No idea why.  Benedryl, even at small doses, makes me really groggy and can make me feel like I'm going to jump out of my skin.  It all makes my visuals worse and my mental focus falls apart.  DXM in therapeutic does does nothing to stop a cough so why bother.  When I was young we'd buy it in tablet form for, albeit rare, recreational experimentation.  The were called something like Lorimare or something like that way back when at the dawn of time.

0

Share this post


Link to post
Share on other sites

Benadryl is fine at normal doses. 

 

DXM is probably a disaster.  Especially at higher doses.  

0

Share this post


Link to post
Share on other sites
2 hours ago, TheMythos said:

Diphenhydramine made me hallucinate mentally. Not sure if it's related. 

Didn't make my see things but totally exacerbated my HPPD symptoms just like nutmeg did recently. I think they have the same chemical compound if I remember correctly. 

0

Share this post


Link to post
Share on other sites

Ug.  Nutmeg.  I had forgotten about that experiment.  Never repeated.

0

Share this post


Link to post
Share on other sites

Yeah.  Diphenhydramine (benadryl) is an antihistamine, that has been used for many many years.  

 

The issue with HPPD is everything will seemingly make you trip more.  Foods, OTC drugs, stress, etc. 

 

 

1

Share this post


Link to post
Share on other sites
2 hours ago, mgrade said:

Yeah.  Diphenhydramine (benadryl) is an antihistamine, that has been used for many many years.  

 

The issue with HPPD is everything will seemingly make you trip more.  Foods, OTC drugs, stress, etc. 

 

 

Exactly. This is why people have such up and down days all the time and why they can't seem to get a grip on this condition. I've had no problem eliminating drugs and most of the stress in my life, though some stress is natural and inevitable obviously. The biggest step aside from this has been figuring out which foods make HPPD worse and which don't. Now that I have that mostly figured out I've really had no trouble with my symptoms because I know I'm making progress and even when I eat something that exacerbates them I know what it was and how to get it out of my system and recover by eating properly. I honestly feel like eating right has maybe saved my life. 

0

Share this post


Link to post
Share on other sites

I don't say eat poorly, but in a way it sort of doesn't matter.   Esp. if you burn it off and have good metabolism. 

 

I mean I wouldn't eat chinese for a month straight.  or fast food.  But eating well or not eating well, eventually you have to go off and follow your dreams. 

 

DXM and benadryl can potentially make you dp/dr....but whatever.....you got to get away from your troubles. .....Everyone wants to say you can't run from your troubles or you need to work on yourself first.   That's bullshit.   ...A lot of the problems are an issue because of  the environment that surrounds you  (and I don't mean like ecology or nature, necessarily at all). 

 

Follow your dreams. Don't give up.  Surround yourself with people who care about you  and your dreams.  

 

At some point it is time to live.  Don't let this shit or your fickle mind or other people's bad attitudes get you.  

 

Get up, grab life by the balls and show them who you are! And what you are made of!!!   A little squirt of Nasanex is not gonna be a game changer.   ......Don't let this fkn whole deal make you into a guy who bags groceries 'til he's 60. 

Edited by mgrade
0

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now